Here are 4 causes of abnormal weight gain that you should be aware of!

By  ,  Onlymyhealth editorial team
Aug 11, 2017
Comment

Subscribe for daily wellness inspiration

Like onlymyhealth on Facebook!

Quick Bites

  • One of the side-effects of prednisone is rapid weight gain.
  • People with a weak heart are more likely to experience rapid weight gain.
  • When you observe sudden change in weight, see a doctor.

Unhealthy lifestyle, inappropriate diet and medical conditions could be the reasons you are putting on weight. Now that you are concerned of your abnormal weight gain; know what could be the reason behind it.



Natural News, antipsychotic drugs lead to rapid weight gain along with a raised LDL level in the blood. Antipsychotic drugs are prescribed for the treatment of several medical conditions such as autism, bipolar disorder and aggression.

Here are some of the causes of abnormal weight gain:

Oedema

Fluid retention or oedema is a medical condition by virtue of which the fluid is not removed from the bodily tissues. Some of the causes of oedema include the body’s reaction to hot weather, release of hormones related to a woman’s menstrual cycle and a high-sodium content in diet. Some of the symptoms of oedema include feeling achy and stiff and swelling of the extremities. If you observe rapid abnormal weight gain, you may be suffering from a dangerous case of fluid retention.

Heart failure

People with a weak heart are more likely to experience rapid weight gain than those with a healthy heart. A heart failure patient may have a heart that accumulates fluid, thereby causing weight gain. A patient with heart failure must check his weight everyday and notify a health care provider whenever he/she witness 3lbs. weight gain in 3 days.

Prednisone

Prednisone is a corticosteroid medicine that may be prescribed to a person with low levels of corticosteroid or an abnormal immune response. A medical condition named nephrosis may include the prescription of high doses of prednisone. Some of the initial side-effects of prednisone is an increased appetite, thereby causing rapid weight gain and giving rise to the formation of fat tissues. A child, who has undergone several weeks of prednisone treatment, may appear flushed with an accumulation of fatty tissue in his/her cheeks.

Cushing syndrome

An obese person with type 2 diabetes and poorly controlled blood sugar levels is at a higher risk of developing the Cushing syndrome. Cushing syndrome is a hormonal disorder that occurs in a person when his/her body is exposed to the stress hormone named cortisol for a long duration. Most people, who suffer from the Cushing syndrome, have an upper body obesity and fat around the neck. A type of cancer called adrenal cancer can lead to Cushing syndrome as it releases an excess of adrenocortical hormones into the blood. Adrenocortical hormones lead to rapid development of symptoms and extremely high hormone levels. 

If you are experiencing a sudden change in weight or appetite or suffer from bloating, you should consult with your doctor to find if there is a serious health condition behind it. 

Image: Getty


Write Comment Read ReviewDisclaimer Feedback
Is it Helpful Article?YES44877 Views 0 Comment